Frequent question: Can I give my child Claritin?

While all forms of Claritin and Claritin-D are safe for use by most children of certain ages, your child may prefer the two forms of Claritin that are labeled for children. They come as grape- or bubblegum-flavored chewable tablets and a grape-flavored syrup.

How much Claritin can I give my child?

Children’s Claritin Syrup 24-Hour (loratadine 5 mg in 5 mL)

Age Dose
children under 2 years of age ask a doctor
children 2 years to under 6 years of age 5 mL once daily; do not take more than 5 mL in 24 hours
adults and children 6 years and over 10 mL once daily; do not take more than 10 mL in 24 hours

What age is safe for Claritin?

Children’s Claritin® Chewables are designed with kids in mind. Children’s Claritin® Chewables are approved for kids 2 years and older.

What does Claritin do for kids?

This medication is an antihistamine that treats symptoms such as itching, runny nose, watery eyes, and sneezing from “hay fever” and other allergies. It is also used to relieve itching from hives.

Can kids take Claritin for allergies?

CLARITIN® ALLERGY PRODUCTS FOR KIDS

INTERESTING:  What makes a child feel secure?

Children’s Claritin® and Claritin® RediTabs® for Juniors offer non-drowsy allergy relief of sneezing, runny nose, itchy, watery eyes and itchy nose or throat for kids in a variety of kid-friendly forms and flavors. So kids can spend more time playing—and less time sneezing.

Which is better for allergies Claritin or Zyrtec?

Zyrtec has a quicker onset of action compared to Claritin and may be more effective than Claritin in reducing allergy symptoms, according to one clinical trial. However, cetirizine, the active ingredient of Zyrtec, has been shown to produce more drowsiness than loratadine.

What is the best allergy medicine for kids?

Zyrtec can be given to children as young as 6 months of age, with caution for drowsiness. Xyzal has the same active ingredient as Zyrtec, so save your money. Allegra – Least sedating (vs. Zyrtec and Claritin), but slightly less effective and shorting acting so offered twice a day.

How quickly does children’s Claritin work?

How quickly does Claritin (loratadine) work? Claritin (loratadine) typically starts to relieve symptoms within 1 hour after taking a dose.

Is Claritin the same as Benadryl?

No. Benadryl and Claritin are not the same. Benadryl works differently and has a different side effects profile compared to Claritin. Claritin is a newer drug than Benadryl.

Is Claritin and Zyrtec the same?

Zyrtec is a brand name for the drug cetirizine. Claritin is the brand name for loratidine. Zyretc and Claritin are in the same class of medications. Both are second-generation antihistamines, and they generally work the same way in the body.

Is taking Claritin everyday safe?

Yes, you can take Claritin daily and long term. It is an antihistamine used to treat for allergy symptoms. If your symptoms are year round then it is able to be taken long term. If your symptoms are seasonal or you have allergy symptoms occasionally, then it is taken daily when required.

INTERESTING:  Does chewing gum help with pregnancy nausea?

What can I give my 5 year old for allergies?

There are three main types of over-the-counter allergy treatment for children:

  • Oral antihistamines, such as Children’s Allegra (fexofenadine), Children’s Claritin (loratadine), and Children’s Zyrtec (cetirizine)
  • Steroid nasal sprays, like Children’s Flonase (fluticasone) and Children’s Nasacort.